caret icon Back to all discussions

Consentyx side effects or disease progression?

I had to switch from a double dose of Enbrel after more than a decade of near full control of PsA symptoms after breaking an ankle and having two ligament repair surgeries.


The stress from the break and surgeries caused a psoriasis flare over and around the surgical site and joint pain at the ankle that would never resolve. I tried Stelara, but it flared all my joints horrendously.

I’m now trying Cosentyx. Though it hasn’t flared my joints per se, I have incessant neck pain as well as new psoriasis in places I’ve never had it before. Moreover, I have no relief in my ankle joint. I’ve also stopped menstruating, though that could be because I’m nearing menopause, but who knows.

Has Cosentyx ever caused anyone to have brand new psoriasis in places they’ve never had it before?

  1. Sorry nobody chimed in to share a similar experience, . You're not alone in cycling through medications, it's something many people in our community talk about. It takes a painfully long time for some people to find "The One." Our longtime contributor Leanne wrote about number five here, Fifth Time’s the Charm.

    I get why you're concerned about unrelenting ankle pain, new psoriasis, and the interruption of your menstrual cycle. It's all so frustrating! Bottom line is, it's important to share the ways you're reacting to a new medication with the prescribing doctor — not only so they can monitor your progress and make adjustments, but also watch for unwanted side effects.

    Have you let your medical team know how you're feeling? If not, I hope you will; you shouldn't have to live in so much pain and discomfort. Hugs. -Eileen, Psoriatic-Arthritis.com Team

    1. @moredosinlife - love your name btw! Yes I was on cosentyx for a few months. According to stats, 2% of people will get a fungal infection due to this med, & I was one of those 2. I got a roaring esophageal fungal infection that went from my esophagus all the way to my stomach. I got this twice before doc called it quits with the cosentyx. I guess he figured I was tired of having to have my throat scoped - which I certainly was! As far as new lesions or pustules (I have palmoplantar pustular psoriatic Ar + inverse + plaque psoriasis) I couldn't tell that new lesions were actually caused by the med because I never stopped breaking out.
      Wishing you better days....

      or create an account to reply.